Frequently asked questions for Ibuprofen + Paracetamol
Ibuprofen + Paracetamol
Q. Is it safe to use Ibuprofen+Paracetamol?Ibuprofen+Paracetamol is safe for most patients. However, in some patients, it may cause some unwanted side effects like nausea, vomiting, stomach pain, heartburn and diarrhea. Inform your doctor if you experience any persistent problem due to this medication.
Q. Can I stop taking Ibuprofen+Paracetamol when my pain is relieved?Ibuprofen+Paracetamol should be continued as advised by your doctor, if you are using the medicine for a condition associated with long-term pain. It can be discontinued if you are using it for short-term pain relief.
Q. Can the use of Ibuprofen+Paracetamol cause nausea and vomiting?Yes, the use of Ibuprofen+Paracetamol may cause nausea and vomiting. Taking it with milk, food or antacids can prevent nausea. Avoid taking fatty or fried foods along with this medication. In case of vomiting, drink plenty of water or other fluids by taking small frequent sips. Talk to your doctor if vomiting persists and you notice signs of dehydration, like dark colored and strong-smelling urine or a low frequency of urination. Do not take any other medicines without speaking to your doctor.
Q. Can the use of Ibuprofen+Paracetamol cause dizziness?Yes, the use of Ibuprofen+Paracetamol can cause dizziness (feeling faint, weak, unsteady or lightheaded) in some patients. If you feel dizzy or lightheaded, do not drive or use any machines. It is better to rest for sometime and resume once you feel better.
Q. Are there any specific contraindications associated with the use of Ibuprofen+Paracetamol?The use of Ibuprofen+Paracetamol is considered to be harmful for patients with known allergy to any of the components of this medicine. It should be avoided in patients with known allergy to other painkillers (NSAIDs). The use of this medicine should preferably be avoided in patients with a history of stomach ulcers or in patients with active or recurrent stomach ulcer/bleeding. It should also be avoided in patients with history of heart failure, high blood pressure, and liver or kidney disease.
Q. Is Ibuprofen+Paracetamol helpful in relieving stomach pain?No, Ibuprofen+Paracetamol should not be taken for stomach pain without consulting a physician. This drug can increase stomach acid secretion which may aggravate an unknown underlying condition.
Q. Can the use of Ibuprofen+Paracetamol cause damage to kidneys?Yes, the long-term use of Ibuprofen+Paracetamol can cause damage to the kidneys. Normal kidneys produce a chemical called prostaglandins that protect the kidneys from damage. Use of painkillers lowers the levels of prostaglandins in the body, leading to kidney damage because of long-term use. Therefore, the use of painkillers is not recommended in patients with underlying kidney disease.
Q. Is it safe to take a higher than the recommended dose of Ibuprofen+Paracetamol ?No, taking a higher than the recommended dose of Ibuprofen+Paracetamol can increase the risks of side effects like nausea, vomiting, heartburn, indigestion and diarrhea. In fact, using this medicine for a long-term can also damage your kidneys on long-term use. If you are experiencing increased severity of pain or if the pain is not relieved by the recommended doses of this medicine, please consult your doctor for re-evaluation.